Tilting at Windmills

Standard

The Shrink was naturally concerned about the weekend’s drug debacle. She again mentioned medical marijuana. I mentioned my concerns; can’t travel with it, seems shady even though it’s legal in the state.

The next day I went to PT. My therapist said, upon seeing me in the waiting room, “I can only imagine how happy you are to be here.” and “You are actually wearing sneakers.” Yes, I said, just for you.

That afternoon I saw my PCP. He said to stop the Xanax (again), stop the Baclofen, stop Benadryl. Take 2 mg of Valium at night. Nothing else. It’s a muscle relaxant, it’s good for sleep, it’s good for anxiety.

Night One I had trouble falling asleep, woke up a lot, and had really weird, intense, not very restful dreams. The next morning I had a big anxiety attack about continuing on with benzodiazapines when they are not approved for long term use and I’ve been on them too long, and did it make sense to switch one benzo for another?

Then there was another attack carried out by the Pit on the Chihuahua, so there was an afternoon at the vet’s office and very stressful decision-making and money-spending. We will now keep two dogs entirely separate from each other forever.

Night Two I had trouble falling asleep, work up a lot, and had really weird, intense, not very restful dreams.

I went to PT, where she said that maybe I should get a second opinion on the drugs, maybe see the Rheumatologist for that. This sentiment was echoed by my husband and my mother. It seemed like a good solution; get a second opinion and then start pursuing the medical pot angle.

Somewhat hopeful,  I called the Rheumatologist’s office. The woman who answered told me that he was not available until September. “But, I’m an established patient, I said.” Yes, she said, very sorry. Did I want an appointment in September? No, I said, I don’t. That wouldn’t do me any good. I felt jilted.

I went online and sent the Rheumatologist this email:

Dr Michael

If you can’t save some appointments for your established patients, you are not qualified to supervise my care or my meds.

I had two glasses of wine last night before 8:30 pm. Around 8:30-9:00 I flew into some sort of a rage that I don’t clearly remember and can’t determine the cause. As usual, my family acted as if this were normal, if annoying, behavior on my part. I went to bed. I started to fall asleep and woke up. I did that again. I boosted the Valium with two Benadryl.

2:00 am, I woke up. For a moment I thought that I had slept really well, then noticed the time. Then began the gnawing stomach. So I’ve been up since then, finally giving up on lying in bed and getting up to sit uncomfortably in a nice chair with my iPad, playing Match 3 games and querying Dr. Google for life solutions. I’ve asked about Valium side effects; sudden rage can be an adverse effect. I don’t know what will happen when I find myself so sideways on something that’s been prescribed that I cannot do the research, because I think my family might just step over my body and continue on. The dog might lie down with me, at least, if it’s her turn on the floor and the other dog is in his cell.

I’ve decided that I will proceed by stopping the Valium, going back to the Xanax full strength for three days, then cutting it in half for two weeks, then maybe cutting the half in half and then I’ll be off. I will have to supervise my own withdrawal from drugs I never wanted to be on in the first place, and I will have to really work on remembering that modern medicine has little or nothing to offer me. As I’ve said before, stop going to the doctor, weirdo.

Seriously. 

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s